MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7BKIT-A
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed that the catheter was fractured.If the jet7 is forcefully retracted against resistance, damage such as a fracture may occur.The root cause of resistance could not be determined.Evaluation of the returned neuron max revealed no visible damage.During the functional test, a stainless-steel mandrel could not be advanced through the neuron max due to the reported fractured distal shaft of the jet7 inside the lumen.Therefore, the distal shaft of the jet7 could not be removed.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max), and a penumbra system 3max reperfusion catheter (3maxc).It was noted that the patient¿s access vessel was calcified.During the procedure, while initially advancing the neuron max through the access vessel, the physician experienced resistance; however, the physician successfully placed the neuron max.Then, while advancing the jet7 through the neuron max, the physician experienced resistance.Subsequently, the physician was unable to advance the jet7 further and decided to remove the jet7.While retracting the jet7, the physician experienced resistance.Subsequently, under fluoroscopy the physician noticed that the distal end of the jet7 was fractured and remained inside the proximal end of the neuron max.Therefore, the jet7 and neuron max were removed together.The procedure was completed using a new neuron max, a penumbra system ace 68 reperfusion catheter (ace68), and the same 3maxc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: mw5098817.The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section e.Box 4.Initial reporter also sent report to fda.2.Section g.Box 3.Report source h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11301496
Report Number3005168196-2021-00242
Device Sequence Number20082754
Product Code NRY
UDI-Device Identifier00815948023246
UDI-Public00815948023246
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model Number5MAXJET7BKIT-A
Device Catalogue Number5MAXJET7BKIT
Device Lot NumberC23986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight90
Date Report Sent to FDA01/01/2005